Friday, February 3, 2012

Coming down off the high

Now I know why it's so damned hard for addicts to give up their high.
It wasn't that much by most measures but, for me, it was a first. Due to the high pain level, the doc put me on a narcotic called Percoset. It didn't really help that much and an ER doc gave me an oral steroid. That didn't help all that much so the first doc upped it a notch to Oxycodone!
Wow! Somewhere at 30,000 feet.
But, you ain't gonna believe this - that didn't help all that much either. It also brought on a lack of appetite - a good thing as I sure need to lose weight. Dry mouth. Unable to sleep.
So then, he puts me on a table and jams a very large needle into my spine with a steriod.
Aaaaaa, what a relief.
So, no more pain meds. Uh, at least no more than a couple of Tylenols now and then.
Have had the shakes ever since. Can't sleep all that well - except on my lounge chair. Even have a heck of a time typing this.
And - guess what? - the pain's still there.
Well, at least now it's only a 2 or 3 on the 10 point scale and I can live with that.
You hear about people who suffer from rheumatoid arthritis and never understood just how much suffering it entails. AND, THEY AIN'T A WHOLE LOT WE CAN DO ABOUT IT! It's part of growing old and all or most of us are gonna get it!
So, time for some changes.
     Lose some weight - ease the pressure on the lower spine.
     Good ole fish oil and diet change.
     Exercise - which I already do a bit - but not enough.
     And be smart - don't strain things to make 'em worse.

Sure like to hear from any of you out there who've been through it and how you deal with it.

No comments:

Post a Comment

Post a Comment